

## WE INVITE SPECTATORS TO WITNESS

### THE START OF THE ALIR FROM THE STARTING LINE

With Lady Liberty in the background the 2019 Around Long Island Regatta (ALIR), will begin Thursday, July 25th at 4 PM. A NYFD fireboat spraying water to herald the start will happen at 3:30 PM.

To make the start visible to more spectators, the Sea Cliff Yacht Club moved start to New York Harbor beginning in 2017. The race can now be viewed from the Honorable William Wall (Race Committee Signal Vessel), lower Manhattan, or Liberty State Park in Jersey City.

A limited number of spectator tickets (bracelets) are available for \$10 each for those wishing to watch the start – up close – from the Honorable William Wall – the starting line Signal Vessel. This will provide the most amazing view ever!



To purchase tickets, visit <u>YachtScoring</u> and go to Event Purchases (upper right corner). Your name will be added to a spectator list and entry will be checked at the Willie Wall.

#### How To Get To The Start From Manhattan -

Take the Little Lady ferry from World Financial Center Terminal at Vesey St toward Liberty Landing Marina in Jersey City. Get off at the second stop at Liberty Landing Marina <a href="http://www.libertylandingferry.com/">http://www.libertylandingferry.com/</a>. Little Lady ferries run every 30 minutes at 15 and 45 past the hour (1:15 PM, 1:45 PM, 2:15 PM, 2:45 PM, 3:15 PM). You'll need to walk around the Liberty Landing Marina to Dock D where the Manhattan Yacht Club launch will pick you up and then proceed to the HWW.

## How To Get To The Start By Car -

You can park at 11 Marin Blvd, Jersey City, NJ. Buy a parking pass for \$5-7. Ask to park at the lot up the street closest to Warren St. From the lot, walk around the harbor to Manhattan Yacht Club. This is where the launch to the Honorable Willie Wall originates.

The ALIR/MYC Launch will originate at the Manhattan Yacht Club and then will stop at Liberty Landing Marina, Dock D and then will proceed to the HMM. It will no longer stop at Warren St.



# ALIR/MYC Launch

The ALIR/MYC launch runs every 30 minutes from the Manhattan Yacht Club beginning at 2 PM (2 PM, 2:30 PM, 3:30 PM). It takes about 30 minutes total to get to the HWW

The fireboat display will begin at 3:30 PM and the starting sequence will begin at 4 PM. The first start will begin at 4:05 PM with subsequent starts every 10 minutes until everyone is started by about 5:05 PM.

We are extremely pleased about this venue. The start is such a great opportunity to show off the excitement of a race. In the past, we were so far offshore that no one knew we were there.

Frank Braynard, one of the creators of the South Street Seaport and the Bicentennial Tall Ships celebration in 1976, brought the idea for an Around Long Island Regatta to Sea Cliff Yacht Club and the event was born. Now, could there be any more amazing backdrop for the start of a sailboat race, in the shadows of the Freedom Tower, the Statue of Liberty and the Manhattan and Jersey City skylines?

Join us for a fun afternoon on New York Harbor with a spectacular view of the start of the 41<sup>st</sup> ALIR and New York Harbor. There will be a cash bar and you can bring your own food.

Again, please note that tickets to the HWW will NOT be sold on the day of the event.

For more information visit our website at <a href="mailto:ALIR.org">ALIR.org</a> or email <a href="mailto:alir@seacliffyc.org">alir@seacliffyc.org</a>.

We look forward to seeing you on Thursday, July 25<sup>th</sup>.

Jim Aikman & Doug Wefer Regatta Chairmen